Tennessee, 2005Damaging Wind in Tennessee, August 6, 2005
August 6, 2005 · NWS MRX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $18,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Aug 6, 6:15 PM EST, 35 minutes earlier.
Area forecast discussion, Aug 6, 6:15 PM EST, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
715 PM EDT SAT AUG 6 2005
.DISCUSSION...SCATTERED CONVECTION CONTINUES OVER THE MRX CWA THIS
EVENING. AREAL COVERAGE SHOULD DECREASE THROUGH SUNSET...BUT THE
AIR MASS SHOULD REMAIN AT LEAST MARGINALLY UNSTABLE AND WITH AN AREA
OF LOW PRESSURE TO OUR SOUTH....NUMEROUS OUTFLOW BOUNDARY IN PLACE
FROM EARLIER CONVECTION AND THE REMNANTS OF A FRONTAL BOUNDARY TO
OUR NORTH...EXPECTED A FEW ISOLATED CELL REMAINING INTO THE
OVERNIGHT HOURS. ALL HANDLED WELL IN THE CURRENT FORECAST...WILL
UPDATE LATER TO REMOVE EVENING WORDING.
&&
.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN 70 85 69 86 / 40 60 60 40
KNOXVILLE MCGHEE TYSON AIRPORT, TN 67 83 67 83 / 30 60 30 40
OAK RIDGE, TN 68 84 68 84 / 30 60 30 40
TRI CITIES AIRPORT, TN 64 82 64 82 / 30 60 60 40
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC......NONE.
TN......NONE.
VA......NONE.
&&
MJB
Hazardous weather outlook, Aug 6, 3:00 AM EST, 15 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
400 AM EDT SAT AUG 6 2005
NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005-
006-008-070800-
ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE-
CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON-
HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN-
MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE-
NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL-
SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER-
SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION-
WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE-
400 AM EDT (300 AM CDT) SAT AUG 6 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWESTERN
VIRGINIA AND EXTREME SOUTHWESTERN NORTH CAROLINA.
.DAY ONE (TODAY AND TONIGHT)...
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP...MAINLY
THIS AFTERNOON AND EVENING. THE BEST CHANCES WILL BE ACROSS
NORTHEAST PARTS OF THE CUMBERLAND PLATEAU INTO SOUTHWEST VIRGINIA...
ASSOCIATED WITH A WEAK COLD FRONT. MOUNTAINOUS AREAS ALONG THE
TENNESSEE AND NORTH CAROLINA STATE LINE WILL ALSO BE FAVORED
LOCATIONS FOR INITIAL DEVELOPMENT.
MOST STORMS WILL MOVE SLOWLY WEST OR NORTHWEST AT 10 MPH OR LESS
...AND MAY PRODUCE LOCALLY HEAVY RAINS IN EXCESS OF TWO INCHES.
ALSO...ISOLATED STRONG STORMS COULD PRODUCE DAMAGING WINDS OF 50 MPH
OR GREATER.
.DAYS TWO THROUGH SEVEN (SUNDAY THROUGH FRIDAY)...
THERE WILL GENERALLY BE ISOLATED TO SCATTERED SHOWERS AND
THUNDERSTORMS EACH DAY...ESPECIALLY IN THE AFTERNOON AND EVENING
HOURS. HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
PLEASE STAY TUNED TO NOAA WEATHER RADIO OR VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/MRX.
TG
In the hours before
Local storm report, Aug 6, 5:03 PM EST, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
603 PM EDT SAT AUG 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM TSTM WND DMG GREENEVILLE 36.17N 82.82W
08/06/2005 GREENE TN LAW ENFORCEMENT
ROOF TORN OFF A HOUSE IN GREENEVILLE. ALSO...NUMEROUS
TREES DOWNED COUNTYWIDE BY THIS SECOND STORM.
&&
GRCLocal storm report, Aug 6, 5:14 PM EST, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
614 PM EDT SAT AUG 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM TSTM WND DMG 2 W BYBEE 36.04N 83.22W
08/06/2005 COCKE TN LAW ENFORCEMENT
SEVERAL TREES AND POWER LINES DOWN IN AND AROUND RANKIN.
REPORTED BY DISPATCH.
&&
GRCLocal storm report, Aug 6, 5:36 PM EST, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
636 PM EDT SAT AUG 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM TSTM WND DMG 4 SE CLINTON 36.05N 84.08W
08/06/2005 ANDERSON TN LAW ENFORCEMENT
SEVERAL TREES DOWN IN AND AROUND CLAXTON. REPORTED BY
DISPATCH.
&&
GRCLocal storm report, Aug 6, 5:52 PM EST, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
652 PM EDT SAT AUG 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM TSTM WND DMG MORRISTOWN 36.21N 83.30W
08/06/2005 HAMBLEN TN LAW ENFORCEMENT
ONE TREE DOWN ON JOE STEVENS RD. REPORTED BY DISPATCH.
&&
GRCLocal storm report, Aug 6, 6:13 PM EST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
713 PM EDT SAT AUG 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM TSTM WND DMG WHITE PINE 36.10N 83.30W
08/06/2005 JEFFERSON TN LAW ENFORCEMENT
ONE TREE DOWN IN WHITE PINE. REPORTED BY DISPATCH.
&&
GRCLocal storm report, Aug 6, 6:38 PM EST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
738 PM EDT SAT AUG 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0608 PM TSTM WND DMG 2 SE WHITE PINE 36.08N 83.27W
08/06/2005 JEFFERSON TN TRAINED SPOTTER
ONE TREE DOWN ALONG LEADVALE RD. NEAR WHITE PINE. SECOND
TRE FOR THIS WARNING. REPORTED BY SPOTTER.
&&
GRCThunderstorm Wind, Anderson
- When
- August 6, 6:50 PM EST to 7:10 PM EST
- Where
- Anderson County, Norris
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $18,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.200, -84.067
Numerous trees down countywide.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Damaging Winds in California, August 6, 2005$335,000 · 60 kt wind · 4 events
- Damaging Winds in Alabama, August 6, 2005$75,000 · 50 kt wind · 6 events
- Flash Flooding and Hail in Mississippi, August 6, 2005$53,000 · 55 kt wind · 12 events
- Flash Flood and Hail in Tennessee, August 6, 2005$61,000 · 1 in hail · 7 events
- Damaging Wind in Mississippi, August 6, 2005$75,000 · 57 kt wind · 1 event
- Damaging Wind in Tennessee, August 6, 2005$70,000 · 70 kt wind · 1 event
- Hail and Damaging Winds in Kentucky, August 6, 2005$50,000 · 56 kt wind · 4 events
- Lightning Strike in Florida, August 6, 2005$40,000 · 1 event
- Damaging Wind in Tennessee, August 6, 2005$28,000 · 65 kt wind · 1 event
- Damaging Wind in Virginia, August 6, 2005$20,000 · 65 kt wind · 1 event
- Lightning Strike in Tennessee, August 6, 2005$20,000 · 1 event
- Damaging Wind in Virginia, August 6, 2005$20,000 · 65 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5470637.